Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 224, NWS St. Louis, MO

October 2, 2007Audrain County, Callaway County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2007, 5:44 PM CDT for Audrain County, Callaway County, Montgomery County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2007, 5:44 PM CDT (22:44 UTC)
Expired
Oct 2, 2007, 6:30 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 6:20 PM CDTTORNADO3 Nnw Montgomery City, MOPOSSIBLE TORNADO. 462 WHITE ROAD BETWEEN MONTGOMERY CITY AND WELLSVILLE...HOG BUILDING DESTROYED...150 FOOT WIDE PATH OF CORN FLATTENED. TIME APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 022244
SVRLSX
MOC007-027-139-022330-
/O.NEW.KLSX.SV.W.0224.071002T2244Z-071002T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 630 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF AUXVASSE...OR 11 MILES NORTHEAST OF FULTON...AND   
  MOVING NORTHEAST AT 40 MPH. THIS STORM ALSO SHOWS AN INCREASINGLY
  STRONG ROTATION IN IT AS WELL.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...
  WELLSVILLE...
  MARTINSBURG...
  MONTGOMERY CITY...
  BUELL...
  BELLFLOWER...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3922 9148 3897 9132 3889 9185 3902 9190
TIME...MOT...LOC 2244Z 245DEG 35KT 3898 9176

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 022305
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT TUE OCT 2 2007

MOC007-027-022314-
/O.CAN.KLSX.SV.W.0224.000000T0000Z-071002T2330Z/
CALLAWAY MO-AUDRAIN MO-
604 PM CDT TUE OCT 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDRAIN AND
NORTHEASTERN CALLAWAY COUNTIES IS CANCELLED...

LAT...LON 3914 9144 3897 9132 3892 9165 3898 9165
      3899 9164 3909 9164 3916 9153 3915 9152
      3915 9147
TIME...MOT...LOC 2304Z 245DEG 35KT 3906 9153

$$

MOC139-022330-
/O.CON.KLSX.SV.W.0224.000000T0000Z-071002T2330Z/
MONTGOMERY MO-
604 PM CDT TUE OCT 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STRONG ROTATION HAS 
ALSO BEEN EXHIBITED AT TIMES WITH THIS STORM. THIS STORM WAS LOCATED 
NEAR WELLSVILLE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BUELL
AND BELLFLOWER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3914 9144 3897 9132 3892 9165 3898 9165
      3899 9164 3909 9164 3916 9153 3915 9152
      3915 9147
TIME...MOT...LOC 2304Z 245DEG 35KT 3906 9153

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:57 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 2, 2:57 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE OCT 2 2007

.DISCUSSION...
COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND
WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS
CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD
OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY
WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN.
LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO.
A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT
SHORTLY.

WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY
OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE
ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY
WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED
TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN.

TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH
SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD
HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92
IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH
BUT FEEL THE OTHER TWO WILL BE CLOSE.

UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE
MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN
ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE
VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON
THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN
THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY
WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH
MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH
UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT
CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND.

TPS
&&

.AVIATION...
FOR THE 18Z TAFS...
AREA IS UNDER SLY FLOW IN ADVANCE OF NEXT COLD FRONT THAT IS STILL
OUT IN ERN NE AND KS. THERE ARE SHOWERS AND THUNDERSTORMS OUT
AHEAD OF THIS FRONT CURRENTLY ACROSS NE KS...NW MO. AND S CENTRAL
IA. THIS LINE OF PRECIP WILL MOVE E DURING THE AFTERNOON AND
SHOULD AFFECT UIN AND COU DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. EXPECT TEMPORARY IFR CONDITIONS IN ASSOC WITH TSTMS
AT THESE LOCATIONS. THE LINE WILL REACH THE STL METRO AREA NEAR
MIDNIGHT WITH SHOWERS AND POSSIBLE THUNDERSTORMS. HAVE NOT
INCLUDED THUNDER IN THE STL AND SUS TAFS DUE TO LIMITED
INSTABILITY. ALL SITES CLEAR OUT DURING THE EARLY AM HOURS FROM NW
TO SE. WINDS WILL SWITCH TO THE NW BEHIND THE FRONT ON WEDNESDAY
WITH VFR CONDITIONS EXPECTED.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 2, 3:27 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE OCT 2 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
327 PM CDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND
NORTHEAST MISSOURI.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Oct 2, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          MONROE CITY             38.25N 90.27W
10/02/2007                   MONROE             IL   LAW ENFORCEMENT

            CONFIRMED TORNADO AND DAMAGE ON THE SOUTHWEST SIDE OF
            MONROE CITY. TIME APPROZIMATELY 505 - 510 PM.

&&

JPK
Local storm report, Oct 2, 5:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          7 W HANNIBAL            39.71N 91.52W
10/02/2007                   MARION             MO   AMATEUR RADIO

            TORNADO ON THE GROUND 7 WEST OF HANNIBAL.

&&

JPK
Local storm report, Oct 2, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          4 NE GRANVILLE          39.60N 92.04W
10/02/2007                   MONROE             MO   AMATEUR RADIO

            *** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
            DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY.

&&

JPK
Local storm report, Oct 2, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     5 E MONROE CITY         39.65N 91.64W
10/02/2007                   RALLS              MO   AMATEUR RADIO

            ROTATING WALL CLOUD AND POSSIBLE FUNNEL CLOUD.

0505 PM     TORNADO          MONROE CITY             39.65N 91.73W
10/02/2007                   MONROE             MO   LAW ENFORCEMENT

            CONFIRMED TORNADO AND DAMAGE ON THE SOUTHWEST SIDE OF
            MONROE CITY. TIME APPROZIMATELY 505 - 510 PM.

&&

JPK
Local storm report, Oct 2, 5:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          4 NE GRANVILLE          39.60N 92.04W
10/02/2007                   MONROE             MO   AMATEUR RADIO

            *** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
            DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY. TIME
            APPROZIMATE.

&&

JPK
Local storm report, Oct 2, 5:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     PALMYRA                 39.80N 91.52W
10/02/2007                   MARION             MO   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN. VERY HEARY RAIN.

&&

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:38 PM CDTTornado WarningLSXMonroe, Shelby34 min
Oct 2, 4:59 PM CDTTornado WarningLSXMarion, Monroe, Ralls49 min
Oct 2, 6:16 PM CDTTornado WarningLSXPike, Ralls59 min
Oct 2, 6:17 PM CDTTornado WarningLSXLincoln, Montgomery, Pike26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.